Hail, Adams
- When
- April 30, 4:20 PM CST to 4:42 PM CST
- Where
- Adams County, 0.4 mi ESE of Payson to 2.36 mi S of Richfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.817, -91.243
Storms developed along and south of a warm front. Some of the storms were severe with numerous reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms developed along and south of a warm front. Some of the storms were severe with numerous reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 2:15 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 315 PM CDT SAT APR 30 2016 .SHORT TERM... (Through Late Tonight) Issued at 314 PM CDT Sat Apr 30 2016 There remains the potential for a few severe thunderstorms to develop late this afternoon and early this evening along and south of a warm front that lies from west northwest to east southeast across the area. Clearing over western Missouri has allowed SBCAPEs to climb into the 1000-2000+ J/kg range. The RAP still suggests this instability will move eastward into east central and southeast MO as well as southern IL by late this afternoon and this evening. Deep layer shear still support organized severe thunderstorms capable of producing some severe sized hail and locally damaging winds. The experimental HRRR reflectivity suggests that these storms will move out of the CWA by mid evening. MOS guidance also suggest there may be some patchy fog developing after midnight across the area. Britt .LONG TERM... (Sunday through Next Saturday) Issued at 314 PM CDT Sat Apr 30 2016 (Sunday through Tuesday) Upper low will move across Iowa on Sunday bringing a weak shortwave trough across the area. Will keep chance of showers and isolated thunderstorms going along and north of I-70 as it passes through. Sunday night still looks mainly dry before both the GFS/ECMWF brings another shortwave trough through the area on Monday. Will go with just a slight chance of showers across much of the area with this trough. Northwesterly upper flow will set up over the area by Tuesday with westerly surface winds, so will keep with a dry forecast. Temperatures will be slightly cooler on Sunday, and then even cooler on Monday as cold air advects into the area under cloudy skies. Temperatures should begin to moderate on Tuesday ahead of a cold front as winds turn out of the west. (Wednesday through Saturday) Highly amplified upper flow will continue during the middle and end of the next week as an omega block sets up over North America. We will stay under northwesterly flow aloft during most of this period with the upper ridge of the omega block approaching from the west by Saturday. GFS and ECMWF are in decent agreement that a cold front will move through the area on Wednesday with just a slight chance of showers. Temperatures behind the front will be near normal with 850mb temperatures in the 5-10C range until they behind to warm up by next Saturday. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 108 PM CDT Sat Apr 30 2016 A warm front extending from just north of KCOU to just south of the St. Louis region into southern IL will gradually advance northward this afternoon. Flight conditions should improve as this front moves north of the TAF sites. This front passage may not occur at KUIN and at that terminal I still tried to be somewhat optimistic with at least some improvement this afternoon before IFR conditions settle in again at KUIN overnight and last into Sunday morning. Scattered thunderstorms should also develop this afternoon along/ahead of the cold front between 19-21z between KCOU-KSTL. I have a tempo group in the St. Louis area TAFS to account for this threat. Shower and thunderstorm threat will largely remain displaced from the other TAF sites. Specifics for KSTL: Flight conditions should improve this afternoon as a warm front moves north of KSTL. Scattered thunderstorms will also develop this afternoon along/ahead of the cold front between 19-21z between KCOU-KSTL. I have a tempo group in the TAF to account for this threat between 22-01z. Potential for MVFR flight conditions overnight into Sunday morning due to fog as surface winds become light. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT APR 30 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SILEX 39.13N 91.06W
04/30/2016 M0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 NW HAWK POINT 39.02N 91.20W
04/30/2016 E0.88 INCH LINCOLN MO PUBLIC
DIME TO NICKLE SIZED HAIL REPORTED BY THE PUBLIC
NORTHWEST OF HAWK POINT. DISTANCE NORTHWEST IS ESTIMATED
BASED ON RADAR.
&&
CARNEYThe St Louis radar (KLSX), 133 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
6 hail. Local standard time, as filed.
A wide swath of large hail, up to golf ball size fell over Granite City and Pontoon Beach.
Hail up to two inches in diameter fell between Fairmont City and Caseyville. Numerous cars and homes sustained damage from the hail.
Hail up to golf ball size fell across southern Madison County between Cahokia Mounds State Park and Collinsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640538, 640553, 640555, 640554, 640557, 640558.